Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 42, NWS Austin/San Antonio, TX

May 21, 2015Blanco County, Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 21, 2015, 12:13 AM CDT for Blanco County, Burnet County, Llano County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2015, 12:13 AM CDT (05:13 UTC)
Expired
May 21, 2015, 3:15 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Blanco County, TX, Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 101 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:00 AM CDTFLASH FLOOD5 Ne Granite Shoals, TXFLOODING REPORTED ON CR 120.
May 21, 3:00 AM CDTFLASH FLOODInks Lake State Park, TXFLOODING REPORTED ALONG FM 2342 AND CR 116.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 167 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 5.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1721 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WGUS54 KEWX 210513
FFWEWX
TXC031-053-299-210815-
/O.NEW.KEWX.FF.W.0042.150521T0513Z-150521T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1213 AM CDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LLANO COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN BURNET COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHERN BLANCO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 315 AM CDT
    
* AT 1212 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN FROM BERTRAM TO 15 MILES SOUTH OF LLANO TO JOHNSON CITY. 
  DOPPLER RADAR SHOWS UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. 
  FLASH FLOODING IS EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KINGSLAND...MARBLE FALLS...BURNET...BERTRAM...ROUND MOUNTAIN...
  BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...
  MEADOWLAKES...HIGHLAND HAVEN...SANDY...SPICEWOOD...OXFORD...
  BLOWOUT...SMITHWICK...OATMEAL...CYPRESS MILL...INKS LAKE STATE PARK
  AND COTTONWOOD SHORES.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
CREEKS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.

&&

LAT...LON 3077 9804 3038 9821 3028 9859 3050 9859
      3050 9872 3070 9873

$$

CP
4 follow-up statements
373 
WGUS74 KEWX 210554
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 AM CDT THU MAY 21 2015

TXC031-053-299-210815-
/O.CON.KEWX.FF.W.0042.000000T0000Z-150521T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-BURNET TX-BLANCO TX-
1254 AM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
SOUTHEASTERN LLANO...SOUTHWESTERN BURNET AND NORTHERN BLANCO
COUNTIES...

AT 1248 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS AN AREA BETWEEN BERTRAM...INKS LAKE AND JOHNSON 
CITY. DOPPLER RADAR ESTIMATES SHOW UP TO THREE INCHES OF RAIN HAVE 
ALREADY FALLEN. RAIN GAUGES AT 10 NNE OF WILLOW CITY INDICATE 2.58 
INCHES...SANDY CREEK NEAR KINGSLAND INDICATE 2.38 INCHES AND 6 SSE 
OF BURNET INDICATE 1.82 INCHES HAVE ALREADY FALLEY. FLASH FLOODING 
IS EXPECTED TO CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...BERTRAM...ROUND MOUNTAIN...
BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...
MEADOWLAKES...HIGHLAND HAVEN...SANDY...SPICEWOOD...OXFORD...
BLOWOUT...SMITHWICK...OATMEAL...CYPRESS MILL...INKS LAKE STATE PARK
AND COTTONWOOD SHORES.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 3077 9804 3038 9821 3028 9859 3050 9859
      3050 9872 3070 9873

$$

CP
157 
WGUS74 KEWX 210653
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
153 AM CDT THU MAY 21 2015

TXC031-053-299-210815-
/O.CON.KEWX.FF.W.0042.000000T0000Z-150521T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-BURNET TX-BLANCO TX-
153 AM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
SOUTHEASTERN LLANO...SOUTHWESTERN BURNET AND NORTHERN BLANCO
COUNTIES...

AT 147 AM CDT...DOPPLER RADAR INDICATED ONLY LIGHT TO MODERATE RAINS 
ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES UP TO FOUR INCHES OF 
RAIN HAVE ALREADY FALLEN. THE RAIN GAUGES AT SANDY CREEK AT 
KINGSLAND INDICATED 2.79 INCHES AND 6 SSE OF BURNET INDICATED 
2.27 INCHES HAVE FALLEN. FLASH FLOODING WILL CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...BERTRAM...ROUND MOUNTAIN...
BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...
MEADOWLAKES...HIGHLAND HAVEN...SANDY...SPICEWOOD...OXFORD...
BLOWOUT...SMITHWICK...OATMEAL...CYPRESS MILL...INKS LAKE STATE PARK
AND COTTONWOOD SHORES.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1/2 INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 3077 9804 3038 9821 3028 9859 3050 9859
      3050 9872 3070 9873

$$

CP
490 
WGUS74 KEWX 210751
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 AM CDT THU MAY 21 2015

TXC031-053-299-210815-
/O.CON.KEWX.FF.W.0042.000000T0000Z-150521T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-BURNET TX-BLANCO TX-
251 AM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
SOUTHEASTERN LLANO...SOUTHWESTERN BURNET AND NORTHERN BLANCO
COUNTIES...

AT 249 AM CDT...DOPPLER RADAR INDICATED ONLY LIGHT TO MODERATE RAIN 
ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES UP TO FOUR INCHES OF 
RAIN HAVE ALREADY FALLEN. RAIN GAUGES AT SANDY CREEK AT KINGSLAND 
INDICATED 2.89 INCHES AND 6 SSE OF BURNET INDICATED 2.30 INCHES HAVE 
FALLEN. FLASH FLOODING WILL CONTINUE DUE TO THE EARLIER HEAVY RAINS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...BERTRAM...ROUND MOUNTAIN...
BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...
MEADOWLAKES...HIGHLAND HAVEN...SANDY...SPICEWOOD...OXFORD...
BLOWOUT...SMITHWICK...OATMEAL...CYPRESS MILL...INKS LAKE STATE PARK
AND COTTONWOOD SHORES.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1/2 INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 3077 9804 3038 9821 3028 9859 3050 9859
      3050 9872 3070 9873

$$

CP
285 
WGUS74 KEWX 210821
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 AM CDT THU MAY 21 2015

TXC031-053-299-210830-
/O.EXP.KEWX.FF.W.0042.000000T0000Z-150521T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-BURNET TX-BLANCO TX-
321 AM CDT THU MAY 21 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LLANO...SOUTHWESTERN
BURNET AND NORTHERN BLANCO COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. HOWEVER...IT HAS BEEN REPLACED WITH A SMALL STREAM 
FLOOD ADVISORY. SOME SMALL STREAMS WILL CONTINUE TO RUN HIGH DUE TO 
THE EARLIER HEAVY RAINS. 

LAT...LON 3077 9804 3038 9821 3028 9859 3050 9859
      3050 9872 3070 9873

$$

CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 20, 10:03 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 20, 10:03 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 PM CDT WED MAY 20 2015

.UPDATE...
WE HAVE INCREASING CONFIDENCE IN A HEAVY RAIN EVENT DEVELOPING FOR
THE HILL COUNTRY AND EDWARDS PLATEAU LATE THIS EVENING INTO EARLY
THURSDAY MORNING. PERSISTENT CONVECTION STARTED EARLIER BY A COLD
FRONT TO THE NORTH OF THE AREA HAS GENERATED A MESOSCALE
CONVECTIVE VORTEX...CENTERED OVER NORTHWESTERN EDWARDS COUNTY.
THIS MCV...ALONG WITH THE DIURNAL DEVELOPMENT OF THE SOUTHERLY LOW
LEVEL JET BRINGING UNSEASONABLY MOIST AIR INTO THE THUNDERSTORM
COMPLEX...INDICATES STORMS COULD PERSIST THROUGH THE NEXT 4-6
HOURS. STORM MOTIONS ARE VERY SLOW...EXACERBATING RAINFALL
AMOUNTS...WHICH COULD AVERAGE 2-4 INCHES WITH ISOLATED TOTALS UP
TO 6 INCHES. A FLASH FLOOD WATCH WAS JUST ISSUED TO COVER THE
POSSIBILITIES OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 847 PM CDT WED MAY 20 2015/

UPDATE...
JUST SENT AN UPDATE TO INCREASE POPS IN THE NORTHWESTERN HALF OF
THE AREA AS THUNDERSTORM DEVELOPMENT HAS REMAINED PERSISTENT ALONG
THE COLD FRONT AS IT CONTINUES TO SAG SOUTH. SEVERE STORMS WITH
LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE IN THE EDWARDS
PLATEAU AND NORTHERN RIO GRANDE PLAINS THROUGH MIDNIGHT.

PREV DISCUSSION... /ISSUED 654 PM CDT WED MAY 20 2015/

AVIATION...
/00Z TAFS/
CURRENTLY AREA SITES REPORT VFR CONDITIONS AND EXPECTED TO REMAIN
THAT WAY THROUGH MIDNIGHT TONIGHT. AFTERWARD...CIGS WILL LOWER TO
MVFR/IFR CONDITIONS OVERNIGHT INTO MID DAY THURSDAY. A COLD FRONT
IS FORECAST TO PUSH ACROSS THE HILL COUNTRY AND EXPECTED TO STALL
ALONG THE ESCARPMENT AROUND 05Z TONIGHT. ISOLATED TO SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE BOUNDARY BUT AT
THIS TIME...OUR THINKING IS FOR CONVECTION TO STAY JUST TO THE
NORTH OF THE I-35 TERMINALS WITH SHOWER ACTIVITY GETTING INTO KDRT
FROM 02Z TO 05Z TONIGHT. WINDS WILL GENERALLY BE FROM THE EAST AT
5 TO 10 KNOTS.

PREV DISCUSSION... /ISSUED 612 PM CDT WED MAY 20 2015/

UPDATE...
JUST UPDATED ALL GRIDS AND TEXT FORECASTS TO LOWER POPS SOUTHEAST
THROUGH 12Z THURSDAY...LOWER POPS THIS EVENING FOR THE I-35
CORRIDOR...AND TO INCLUDE SEVERE THUNDERSTORM WATCH 192 UNTIL
MIDNIGHT FOR EDWARDS AND VAL VERDE COUNTIES. ALL HOURLY FORECAST
VARIABLES WERE ALSO UPDATED THROUGH 12Z THURSDAY. IN BRIEF...
CONVECTION IS A LITTLE FURTHER NORTH/WEST THAN PREVIOUS HI-RES
MODELS PROJECTED...BUT WE STILL EXPECT AN INCREASE IN STORM
COVERAGE LATER TONIGHT AS THE COLD FRONT CONTINUES TO SAG SOUTH
TOWARD OUR AREA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL
THIS EVENING.

PREV DISCUSSION... /ISSUED 241 PM CDT WED MAY 20 2015/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
ALREADY THIS AFTERNOON SHOWERS AND STORMS WERE FIRING EAST OF THE
I35 CORRIDOR AS INSTABILITY IS OVERCOMING WEAK MORNING CAPPING.
THIS ISOLATED TO SCATTERED POTENTIAL SHOULD CONTINUE THROUGH THE
DAYLIGHT HOURS WHERE THE SUN IS EFFICIENTLY DESTABILIZING THE
SURFACE ATMOSPHERE. OUT WEST...HIGH INSTABILITY AND AN APPROACHING
COLD FRONT FROM THE NORTH IS INTERACTING WITH A DRY LINE PRODUCING
ISOLATED STRONG TO SEVERE CONVECTION IN THE BIG BEND AREA AND OFF
THE MEXICAN MOUNTAINS. AS THE COLD FRONT CONTINUES TO
APPROACH...EXPECTING THIS ACTIVITY TO ORGANIZE INTO A CLUSTER OF
STRONG STORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE
EASTWARD PROPAGATION OF THIS ACTIVITY IS THE QUESTION. IT LOOKS
LIKE THE COLD FRONT WILL PUSH TO THE NORTHERN PERIPHERY COUNTIES
AFTER 00Z AND DEVELOP STORMS ALONG IT AND WEST OF THE I35
CORRIDOR. AFTER DARK...THE STORM INTENSITY SHOULD SUBSIDE AND THEN
THE THREAT BECOMES THE LOCALLY HEAVY RAIN THREAT AS IT HAS BEEN
THE LAST FEW DAYS.

THURSDAY IS LOOKING LIKE ANOTHER SIMILAR SET UP TO TODAY WITH THE
FRONT NOW STALLED TO OUR NORTH. SHOULD BE THE FOCUS FOR SHOWER AND
STORM ACTIVITY TOMORROW AFTERNOON. ANOTHER SUBTLE UPPER LEVEL
SHORTWAVE EMBEDDED IN THE SOUTHWEST FLOW IS EXPECTED TO ENHANCE
QPF RATES ALONG THE RGV THURSDAY NIGHT WHICH WILL CREATE ANOTHER
CHANCE FOR LOCALLY HEAVY RAIN.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...
MODELS CONTINUE TO ADVERTISE STRONG AMPLIFICATION OF THE UPPER
LEVEL LOW OVER THE ROCKIES DUE A FAST MOVING SHORTWAVE ORIGINATING
FROM THE PACIFIC NORTHWEST. AS THIS FEATURE ROUNDS THE LOW...THE
LOW ITSELF PROGRESSES EASTWARD. 300 MB WINDS BEGIN TO INCREASE
SATURDAY AFTERNOON OVERTOP A VERY MOIST AIRMASS CHARACTERIZED BY
PWAT VALUES RANGING FROM 1.75 TO 2 INCHES. WITH A HEALTHY
SOUTHERLY LLJ...EMBEDDED SHORTWAVE...AND 300 MB RIGHT EXIT REGION
OVER SOUTH CENTRAL TEXAS OVERNIGHT SATURDAY ADVERTISED ON BOTH
MODELS BUT ESPECIALLY ON THE ECMWF...HEAVY RAINS LOOK LIKELY
BEGINNING SATURDAY EVENING THROUGH AS FAR AS MONDAY AFTERNOON. QPF
TOTALS LOOKS TO RANGE FROM 3-4 INCHES ACROSS MUCH OF THE WESTERN
CWA AND 2-3 INCHES IN THE EAST WITH ISOLATED AMOUNTS UP TO 6 OR 7
INCHES NOT OUT OF THE QUESTION.

THE DETAILS ARE A BIT LESS CLEAR BEYOND MONDAY AS A MORE BROAD
PATTERN WILL DEVELOP IN THE WESTERN CONUS. IT LOOKS LIKE AT LEAST
A FEW DAYS OF DRIER CONDITIONS WILL BE AROUND MID WEEK BEFORE
ANOTHER WEAKER SHORTWAVE COMES ON THE PACIFIC SHORE AND RAIN
RETURNS TO THE FORECAST LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  79  67  83  70 /  40  40  40  40  40
AUSTIN BERGSTROM INTL AIRPORT  68  79  67  83  70 /  30  40  40  40  40
NEW BRAUNFELS MUNI AIRPORT     70  81  68  83  70 /  30  50  40  40  40
BURNET MUNI AIRPORT            66  75  64  80  69 /  40  40  40  40  40
DEL RIO INTL AIRPORT           70  81  70  85  70 /  60  50  60  30  40
GEORGETOWN MUNI AIRPORT        66  76  65  82  70 /  40  40  40  50  40
HONDO MUNI AIRPORT             70  82  69  84  70 /  30  50  50  30  40
SAN MARCOS MUNI AIRPORT        69  79  67  83  70 /  30  40  40  40  40
LA GRANGE - FAYETTE REGIONAL   70  82  70  83  70 /  20  50  30  50  30
SAN ANTONIO INTL AIRPORT       70  81  69  84  70 /  30  50  40  40  40
STINSON MUNI AIRPORT           70  82  70  84  70 /  30  50  40  40  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING
COUNTIES: BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE...
KENDALL...KERR...KINNEY...LLANO...REAL...UVALDE...VAL VERDE.

&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...26
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 20, 7:35 AM CDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 AM CDT WED MAY 20 2015

TXZ171>173-183>194-202>209-217>225-228-211245-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
735 AM CDT WED MAY 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE
THIS AFTERNOON THROUGH MUCH OF THE EVENING ALONG AND NORTH OF A
ELGIN TO BOERNE TO CARRIZO SPRINGS LINE. SOME OF THESE STORMS ARE
CAPABLE OF PRODUCING HEAVY RAINFALL...WITH LOCALIZED RAINFALL
AMOUNTS OF 1 TO 3 INCHES POSSIBLE. THIS COULD RESULT IN FLASH
FLOODING OF ISOLATED STREAMS...CREEKS AND LOW WATER CROSSINGS. IN
ADDITION...A FEW STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL
UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS UP TO 60 MPH. THE
SHOWERS AND THUNDERSTORMS MAY CONTINUE THROUGH THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND STORMS WILL CONTINUE THURSDAY AND THURSDAY
NIGHT PRIMARILY ALONG AND SOUTH OF I-10. THE CHANCES FOR STORMS
WILL CONTINUE FRIDAY AND SATURDAY ACROSS ALL OF SOUTH-CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL WILL REMAIN A POSSIBILITY THURSDAY
THROUGH EARLY SATURDAY.

MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY
NIGHT AND SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS
THE REGION. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL INCREASE
DURING THIS TIME...WHICH COULD RESULT IN MORE WIDESPREAD FLASH
FLOODING. THERE IS A CHANCE THE HEAVY RAINFALL THREAT COULD LINGER
INTO MONDAY.

A FLASH FLOOD WATCH MAY BE REQUIRED LATER THIS WEEK OR WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
ALONG AND NORTH OF AN ELGIN TO BOERNE TO CARRIZO SPRINGS LINE.

In the hours before

Special weather statement, May 20, 9:12 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 PM CDT WED MAY 20 2015

TXZ172-210300-
BURNET TX-
912 PM CDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BURNET COUNTY UNTIL
1000 PM CDT...

AT 911 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURNET...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURNET...BUCHANAN DAM...INKS LAKE STATE PARK...SUNNYLANE AND LAKE
VICTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3069 9817 3068 9821 3070 9839 3072 9840
      3074 9837 3075 9840 3082 9840 3083 9838
      3085 9841 3103 9841 3103 9803
TIME...MOT...LOC 0211Z 178DEG 9KT 3074 9830
Special weather statement, May 20, 9:31 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 PM CDT WED MAY 20 2015

TXZ171-210315-
LLANO TX-
931 PM CDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LLANO COUNTY UNTIL 1015
PM CDT...

AT 930 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CASTELL...OR 14 MILES SOUTHWEST OF LLANO...MOVING NORTHWEST AT 25
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LLANO...FIELD CREEK...VALLEY SPRING...PRAIRIE MOUNTAIN...BABY HEAD
AND CASTELL.

LAT...LON 3063 9873 3050 9896 3092 9896 3092 9861
TIME...MOT...LOC 0230Z 142DEG 20KT 3065 9889

ZEITLER
Special weather statement, May 20, 9:44 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 PM CDT WED MAY 20 2015

TXZ183>186-188-210330-
EDWARDS TX-VAL VERDE TX-GILLESPIE TX-REAL TX-KERR TX-
944 PM CDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...EDWARDS...
NORTHEASTERN VAL VERDE...SOUTHWESTERN GILLESPIE AND NORTHWESTERN KERR
COUNTIES UNTIL 1030 PM CDT...

AT 943 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JUNCTION TO 10 MILES
EAST OF JUNO...AND MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKSPRINGS...LOMA ALTA...HUNT...KERR WILDLIFE MANAGEMENT AREA...
CARTA VALLEY...MOUNTAIN HOME...FLOUR MILLS...HARPER...US-277 NEAR THE
SUTTON-EDWARDS COUNTY LINE...PRADE RANCH...US-377 NEAR THE
KIMBLE-EDWARDS COUNTY LINE...THE INTERSECTION OF I-10 AND U.S 290...
US-83 NEAR THE KERR-KIMBLE COUNTY LINE...I-10 NEAR THE KIMBLE-KERR
COUNTY LINE...VINEGARONE AND DEVILS SINKHOLE STATE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3029 10068 3029 9933 3011 9919 2964 10075
      3018 10102
TIME...MOT...LOC 0243Z 308DEG 12KT 3054 9970 3016 10093
Special weather statement, May 20, 10:33 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 PM CDT WED MAY 20 2015

TXZ171-183>186-188-190-210430-
BLANCO TX-EDWARDS TX-LLANO TX-VAL VERDE TX-GILLESPIE TX-REAL TX-
KERR TX-
1033 PM CDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL...SOUTHWESTERN
LLANO...EDWARDS...NORTHWESTERN BLANCO...EAST CENTRAL VAL VERDE...
GILLESPIE AND NORTHWESTERN KERR COUNTIES UNTIL 1130 PM CDT...

AT 1033 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CASTELL TO 6 MILES
NORTHWEST OF LOMA ALTA...AND MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FREDERICKSBURG...ROCKSPRINGS...ROUND MOUNTAIN...LOMA ALTA...KERR
WILDLIFE MANAGEMENT AREA...PRAIRIE MOUNTAIN...OXFORD...BLOWOUT...
MOUNTAIN HOME...ECKERT...FLOUR MILLS...TIVYDALE...CRABAPPLE...DOSS...
HARPER...CHERRY SPRING...WILLOW CITY...ENCHANTED ROCK STATION...
US-377 NEAR THE KIMBLE-EDWARDS COUNTY LINE AND THE INTERSECTION OF
I-10 AND U.S 290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3044 9837 2971 10056 3001 10095 3029 10013
      3029 9930 3050 9931 3050 9897 3067 9896
      3070 9889
TIME...MOT...LOC 0333Z 300DEG 10KT 3065 9890 3001 10081
Special weather statement, May 20, 11:31 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CDT WED MAY 20 2015

TXZ171-184>188-190-210515-
BLANCO TX-EDWARDS TX-LLANO TX-BANDERA TX-GILLESPIE TX-REAL TX-
KERR TX-
1131 PM CDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR REAL...SOUTHWESTERN LLANO...
CENTRAL EDWARDS...NORTHWESTERN BLANCO...NORTHWESTERN BANDERA...
GILLESPIE AND KERR COUNTIES UNTIL 1215 AM CDT...

AT 1130 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OXFORD TO 13 MILES
SOUTHEAST OF FLOUR MILLS...AND MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KERRVILLE...FREDERICKSBURG...ROCKSPRINGS...ROUND MOUNTAIN...HUNT...
INGRAM...STONEWALL...KERR WILDLIFE MANAGEMENT AREA...SANDY...
OXFORD...BLOWOUT...MOUNTAIN HOME...KERRVILLE STATE PARK...ECKERT...
CRABAPPLE...DOSS...HARPER...CAIN CITY...LBJ STATE PARK AND ROCKY
HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3036 9825 3014 9884 3014 9892 3011 9892
      2962 10017 2962 10028 2993 10061 3029 9976
      3029 9930 3048 9930 3050 9897 3063 9896
      3073 9871
TIME...MOT...LOC 0430Z 302DEG 23KT 3064 9870 2992 10048
Special weather statement, May 21, 12:10 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1210 AM CDT THU MAY 21 2015

TXZ171-172-186>190-210615-
KENDALL TX-BURNET TX-BLANCO TX-LLANO TX-BANDERA TX-GILLESPIE TX-
KERR TX-
1210 AM CDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LLANO...SOUTHWESTERN
BURNET...KENDALL...BLANCO...NORTHERN BANDERA...GILLESPIE AND EASTERN
KERR COUNTIES UNTIL 115 AM CDT...

AT 1208 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BERTRAM TO NEAR
CASTELL TO NEAR ROUND MOUNTAIN TO LUCKENBACH TO 7 MILES NORTH OF
CYPRESS CREEK TO NEAR KERR WILDLIFE MANAGEMENT AREA... AND MOVING
SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...KINGSLAND...MARBLE
FALLS...BURNET...COMFORT...BLANCO...BERTRAM...BANDERA...ROUND
MOUNTAIN...HUNT...GRANITE SHOALS...HORSESHOE BAY...INGRAM...
MEADOWLAKES...JOHNSON CITY...STONEWALL AND HIGHLAND HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3077 9801 3004 9834 2974 9871 2968 9940
      3008 9953 3043 9903 3066 9860
TIME...MOT...LOC 0508Z 333DEG 23KT 3068 9817 3063 9854 3045 9843 3032
9849 3017 9875 3012 9897 3007 9943

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:07 PM CDTSpecial Weather StatementEWXEdwards38 min
May 20, 8:18 PM CDTSpecial Weather StatementEWXTravis27 min
May 20, 8:52 PM CDTSevere Thunderstorm WarningEWXEdwards38 min
May 20, 8:54 PM CDTSpecial Weather StatementEWXBandera, Kerr, Real, Uvalde, Zavala51 min
May 20, 9:03 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde42 min
May 20, 9:12 PM CDTSpecial Weather StatementEWXBurnet48 min
May 20, 9:31 PM CDTSpecial Weather StatementEWXLlano44 min
May 20, 9:44 PM CDTSpecial Weather StatementEWXEdwards46 min
May 20, 9:58 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more10 hr
May 20, 10:33 PM CDTSpecial Weather StatementEWXEdwards, Gillespie57 min
May 20, 10:40 PM CDTFlash Flood WarningEWXLlano3 hr
May 20, 11:13 PM CDTFlash Flood WarningEWXGillespie, Kerr5 hr
May 20, 11:31 PM CDTSpecial Weather StatementEWXEdwards, Gillespie, Kerr, Llano, Real44 min
May 20, 11:55 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
May 21, 12:10 AM CDTSpecial Weather StatementEWXBandera, Blanco, Gillespie, Kendall, Kerr65 min
May 21, 12:19 AM CDTSpecial Weather StatementEWXWilliamson56 min
May 21, 12:27 AM CDTAreal Flood AdvisoryEWXBlanco, Kendall3 hr
May 21, 12:46 AM CDTFlash Flood WarningEWXWilliamson3 hr
May 21, 12:58 AM CDTAreal Flood AdvisoryEWXBandera3 hr
May 21, 1:13 AM CDTSpecial Weather StatementEWXBandera62 min
May 21, 1:18 AM CDTFlash Flood WarningEWXTravis3 hr
May 21, 2:10 AM CDTAreal Flood AdvisoryEWXMaverick, Uvalde, Zavala3 hr
May 21, 2:14 AM CDTSpecial Weather StatementEWXMaverick61 min
May 21, 2:17 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
May 21, 2:33 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 21, 2:38 AM CDTFlash Flood WarningEWXMaverick, Uvalde, Zavala3 hr
May 21, 3:07 AM CDTSpecial Weather StatementEWXDimmit53 min
May 21, 3:20 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano115 min
May 21, 3:34 AM CDTSevere Thunderstorm WarningEWXDimmit56 min
May 21, 3:44 AM CDTFlash Flood WarningEWXWilliamson3 hr
May 21, 3:50 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick3 hr
May 21, 4:01 AM CDTFlash Flood WarningEWXDimmit, Maverick3 hr
May 21, 4:12 AM CDTSpecial Weather StatementEWXDimmit48 min
May 21, 4:18 AM CDTAreal Flood AdvisoryEWXTravis3 hr
May 21, 4:29 AM CDTSevere Thunderstorm WarningEWXDimmit46 min
May 21, 5:26 AM CDTAreal Flood AdvisoryEWXMaverick, Uvalde, Zavala3 hr
May 21, 6:48 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 21, 6:59 AM CDTAreal Flood AdvisoryEWXDimmit, Maverick3 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.